What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 12:33 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 21, 12:33 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
133 PM EDT Mon Jul 21 2025
...HEAT ADVISORY IN EFFECT FOR TODAY...
...LOCALIZED FLOODING POSSIBLE EACH DAY THROUGH MIDWEEK...
.NEAR TERM...
Issued at 133 PM EDT Mon Jul 21 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Surface trough continues to dig down the southeastern seaboard
ahead of a cold front entering the Carolinas. An incredibly moist
airmass has settled over the area with PWAT satellite estimates in
the 2-2.5 inch range. WNW flow has kept the Atlantic sea breeze
pinned today allowing for much of the area to reach heat indices
ranging from 105-111 F. Scattered to numerous showers and storms
will develop across the area this afternoon into evening. Ample
instability has developed across the region with MUCAPE values of
3000+ J/kg. The main hazard will be heavy rainfall and localized
flooding due to the moist and unstable environment combined with
slower storm motions (around 10 mph). With cooler temps aloft
compared to yesterday, a few stronger storms capable of producing
gusty winds will also be possible. Showers and storms will be slow
to wane tonight and may linger past midnight into early Tuesday
morning in north-central FL as a few upper disturbances pass
through. Overnight lows will be in the mid to upper 70s.
&&
.SHORT TERM...(Tuesday through Wednesday night)...
TUESDAY...
A remnant trough laying across northern Florida and extending
northward along the Atlantic shoreline will be the focus for
convection again Tuesday. Given the position of the trough,
highest coverage of thunderstorms, likely numerous in nature, will
be focused across NE FL. A wave of lower pressure developing
along the trough will slide from the Atlantic southwestward into
the Gulf waters Tuesday night into Wednesday, which may allow
convection to persist through the overnight hours. Instability and
a short wave pushing off of a TUTT near the Bahamas, will enhance
the potential for strong to isolated severe storms Tuesday
afternoon. However, the primary threat will be heavy downpours and
resultant flooding.
Hot and humid conditions are expected again Tuesday, but like today,
the afternoon convection may shorten the window of heat index values
of 108+ degrees. Another Heat Advisory will likely be needed again
Tuesday.
WEDNESDAY..
The lingering trough will begin to washout as it pivots and lifts to
the north by Wednesday. This will likely be an active day,
particularly inland, as convection will have support from a weak
TUTT pushing across the FL peninsula. Numerous to widespread
thunderstorms are expected and will produce heavy rain with rates
exceeding 4-5" per hour at times. Flash flooding will be the primary
concern given the deep moisture in place and the risk is likely to
be highest west of I-95. There isn't much of a cold pool aloft
associated with the TUTT thus lapse-rates aren't likely to support
severe convection but strong storms are certainly possible with
boundary collisions and storm mergers. As the TUTT lifts across
Florida, continued thunderstorm activity is possible into the late
evening hours Wednesday.
The good news is the incoming TUTT will lower heights and bring
expansive cloud cover final breaking the first heat wave of the
summer, cooling temperatures to the low 90s.
&&
.LONG TERM...(Thursday through Sunday night)...
Deep moisture should remain on the backside of the TUTT and be
sufficient for Scattered to numerous afternoon PoPs with the wake
subsidence at play; NBM PoPs seem a little "hot" and may need to
be reduced if trends continue with the TUTT. Though there will be
initially deep moisture to end the week, there is some signal that
pulls dry Saharan-sourced air in the Atlantic ridging this
weekend. This may further decrease rain chances which are
currently forecast at 40-50%. Temperatures start near normal and
build once again as another upper ridge builds and anchors to the
north, over the Carolinas. This is likely to lead to another
period of dangerous heat over the upcoming weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Mon Jul 21 2025
Mainly WNW winds between 5-10 kts prevail through 00Z. Showers
and storms have developed near all the TAF sites this afternoon.
Have TEMPOs covering stronger activity with gusty winds and
MVFR/IFR VSBYs around 18-23Z. Storm activity will be slow to
dissipate this evening with showers potentially lingering near GNV
and SGJ through the night.
&&
.MARINE...
Issued at 133 PM EDT Mon Jul 21 2025
A trough will continue to drop across the local waters today leading
to an increase in offshore flow, keeping the Atlantic sea breeze
mostly pinned along the coast this afternoon. Showers and
thunderstorms will begin to move into the local waters during the
afternoon hours and linger into the overnight hours into Tuesday.
Weak low pressure may develop near our local waters on Tuesday, with
coverage of showers and thunderstorms increasing throughout our
local waters. Strong to isolated severe thunderstorms may develop on
Tuesday and Wednesday, with strong wind gusts, frequent lightning
strikes, and torrential downpours possible. Weak low pressure should
shift to the west of our area by late in the week, allowing for
Atlantic high pressure to build westward towards our local waters.
Coverage of showers and thunderstorms is expected to decrease by the
weekend as south-southeasterly winds prevail.
Rip Currents: Low risk of rip currents for area beaches as
offshore winds and low surf heights prevail into midweek.
&&
.CLIMATE...
Daily record high temperatures at our designated climate sites
through Tuesday:
Today Tuesday
-------------------
Jacksonville 102/1942 101/1942
Gainesville 102/1942 99/1907
Alma, GA 102/1942 100/1942
Craig Airport 98/2015 99/1977
Daily record high minimums at our designated climate sites
through Tuesday:
Today Tuesday
-------------------
Jacksonville 81/1942 81/1872
Gainesville 78/1894 77/2015
Alma, GA 78/2015 76/2021
Craig Airport 81/2023 78/2025
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 97 75 96 74 / 40 30 70 60
SSI 95 78 93 79 / 30 30 60 60
JAX 96 76 94 76 / 70 40 80 60
SGJ 95 75 92 75 / 60 40 80 50
GNV 95 75 93 74 / 60 40 90 60
OCF 94 76 91 75 / 60 40 90 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ021-023-024-030-
031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
237-240-322-325-333-340-422-425-433-522-533-633.
GA...Heat Advisory until 6 PM EDT this evening for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Special weather statement, Jul 21, 1:04 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Mon Jul 21 2025
FLZ031-132-136-137-232-237-240-633-211830-
Eastern Clay FL-Eastern Alachua FL-Western St. Johns FL-
Central Marion FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Bradford FL-
204 PM EDT Mon Jul 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BRADFORD...EASTERN
ALACHUA...SOUTHWESTERN ST. JOHNS...NORTHERN PUTNAM AND SOUTHERN CLAY
COUNTIES THROUGH 230 PM EDT...
At 203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gainesville Airport to 6 miles southwest
of Green Cove Springs. Movement was southeast at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Palatka, Green Cove Springs, Interlachen, Keystone
Heights, Hastings, Melrose, Hawthorne, Florahome, and Melrose
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2944 8224 2972 8148 3001 8171 2975 8241
TIME...MOT...LOC 1803Z 329DEG 17KT 2974 8226 2993 8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jul 21, 1:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
212 PM EDT Mon Jul 21 2025
GAZ250-350-364-211845-
Western Charlton GA-Northern Ware GA-Southern Ware GA-
212 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARE AND NORTHERN
CHARLTON COUNTIES THROUGH 245 PM EDT...
At 212 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Stephen Foster State Park, moving southeast at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Folkston and Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8250 3109 8230 3083 8201 3067 8232
TIME...MOT...LOC 1812Z 329DEG 17KT 3098 8237
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jul 21, 1:29 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Mon Jul 21 2025
FLZ137-232-237-211900-
Western Clay FL-Eastern Putnam FL-Western Putnam FL-
229 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PUTNAM AND SOUTHERN
CLAY COUNTIES THROUGH 300 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
George's Lake, or 12 miles north of Interlachen, moving southeast at
15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, Interlachen, East Palatka, Bostwick, George's Lake, Orange
Mills, Bardin, Hollister, Florahome, and Putnam Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2980 8202 2992 8173 2963 8153 2951 8183
TIME...MOT...LOC 1829Z 324DEG 15KT 2979 8184
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Local storm report, Jul 21, 1:33 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
233 PM EDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Tstm Wnd Gst 2 NNW Vilano Beach 29.97N 81.32W
07/21/2025 M41 MPH St. Johns FL AWOS
AWOS station KSGJ St Augustine Northeast FL
Regional Airport recorded a wind gust of 41
mph.
&&
KBSpecial weather statement, Jul 21, 1:39 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
239 PM EDT Mon Jul 21 2025
GAZ151-152-165-250-264-364-211915-
Pierce GA-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Brantley GA-Northern Ware GA-
239 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PIERCE...CENTRAL
BRANTLEY...EAST CENTRAL WARE AND NORTH CENTRAL CHARLTON COUNTIES
THROUGH 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Blackshear, moving southeast at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nahunta, Hickox, Braganza, Raybon, Race Pond, Fort Mudge, and
Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3111 8231 3137 8208 3114 8184 3092 8210
TIME...MOT...LOC 1839Z 327DEG 16KT 3126 8212
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jul 21, 1:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
244 PM EDT Mon Jul 21 2025
FLZ132-137-232-237-533-633-211915-
Eastern Clay FL-Western St. Johns FL-Western Clay FL-
Eastern Putnam FL-Western Putnam FL-Southern Inland St. Johns FL-
244 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH 315 PM
EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Picolata, or 10 miles southeast of Green Cove Springs, moving
southeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hastings, East Palatka, Bostwick, Federal Point, Orange Mills,
Picolata, Spuds, Bakersville, and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2962 8150 2962 8152 2961 8152 2960 8158
2988 8171 2996 8150 2966 8135
TIME...MOT...LOC 1844Z 329DEG 13KT 2986 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23